Flash Flood, Preston
- When
- May 9, 1:00 PM EST to 2:00 PM EST
- Where
- Preston County, Albright
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.469, -79.668 (the zone’s center; the record gives no point)
Wolen Mill road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 9, 10:15 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT FRI MAY 9 2003 UPDATE INCLUDES FLOOD WATCH FOR OUR SOUTHERN COUNTIES. HEAVY RAIN HAS OCCURRED ALL MORNING WITH NUMEROUS REPORTS OF 1.00 TO 2.00 IN THE PAST 3 HOURS. REPORTS OF FLOODING AND ROAD CLOSURES HAVE COME FROM TRAINED SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS. WATCHING STORMS DEVELOP IN EASTERN IN AND WESTERN OH IN THE DRY SLOT AND POTENTIAL DEVELOPMENT IN THE WARM SECTOR THIS AFTERNOON. BETTER CHANCE LATE SATURDAY AND SATURDAY NIGHT FOR SEVERE WEATHER. FCSTID = 25 PIT 72 60 78 60 / 60 40 40 40 HLG 72 60 78 60 / 60 40 40 40 MGW 74 61 80 65 / 60 40 40 40 ZZV 73 62 78 62 / 60 40 40 40 PHD 71 62 78 62 / 60 40 40 40 FKL 67 56 75 59 / 60 40 40 40 DUJ 65 56 75 59 / 60 40 40 40 LBE 71 60 78 60 / 60 40 40 40 BTP 68 56 75 59 / 60 40 40 40 IDI 72 60 78 60 / 60 40 40 40 ODM 69 55 75 60 / 60 40 40 40 .PBZ... MD...FLOOD WATCH FOR THIS MORNING AND AFTERNOON FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR THIS MORNING AND AFTERNOON FOR ZONES PAZ031>032. WV...FLOOD WATCH FOR THIS MORNING AND AFTERNOON FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY TODAY AND TONIGHT. SEVERE THUNDERSTORMS CAN HAVE DAMAGING WIND AND LARGE HAIL. THE STORMS THIS WEEKEND CAN ALSO HAVE HEAVY RAIN. RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN A COUPLE HOURS CAN CAUSE FLOODING. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. THE FACTORS THAT CAN CAUSE SEVERE STORMS AND HEAVY RAINFALL THIS WEEKEND ARE THE HUMID AIR AND WARM FRONT CURRENTLY OVER THE UPPER OHIO VALLEY. AS THUNDERSTORMS DEVELOP, THEY CAN FORM ADDITIONAL BOUNDARIES THAT CAN FURTHER INTENSITY THUNDERSTORMS PAST SEVERE LIMITS. THIS ALSO GIVES THE POTENTIAL FOR STORMS TO REPEAT OVER SOME LOCATIONS, RESULTING IN HEAVY RAIN AMOUNTS. AS A RESULT, SKYWARN NET ACTIVATION IS LIKELY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY SUNDAY. SEVERE THUNDERSTORMS CAN HAVE DAMAGING WIND AND LARGE HAIL. THE STORMS THIS WEEKEND CAN ALSO HAVE HEAVY RAIN. RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN A COUPLE HOURS CAN CAUSE FLOODING. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. A STRONG COLD FRONT, FROM THE MIDWEST, MOVING THROUGH THE UPPER OHIO VALLEY SUNDAY MAY CAUSE A SQUALL LINE OF SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... AS A RESULT, SKYWARN NET ACTIVATION IS LIKELY ON SUNDAY, AS WELL AS TODAY AND TONIGHT.
OHZ059-PAZ031-032-WVZ004-012-021-022-091500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 948 AM EDT FRI MAY 9 2003 SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...HAVE PUT DOWN A LITTLE OVER AN INCH OF RAIN IN MUCH OF THE AREA. THIS AMOUNT OF RAIN CAN CAUSE LOW LAND AND STREET FLOODING. THE HEAVIEST RAIN WILL MOVE OUT OF THE AREA BETWEEN 10:30 AND 11:00 AM.
The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 flash flood. Local standard time, as filed.
Wolen Mill road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358710.